MAUDE Adverse Event Report: ARTHREX, INC. BIO-COMP SWIVELOCK C, CLD 5.5X19.1MM; BIO SOFT TISSUE FIXATN FASTNR

ARTHREX, INC. BIO-COMP SWIVELOCK C, CLD 5.5X19.1MM; BIO SOFT TISSUE FIXATN FASTNR
Model Number BIO-COMP SWIVELOCK C, CLD 5.5X19.1MM
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 12/09/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On 12/9/2024, it was reported by a facility representative via email that an ar-2323bcc biocomposite swivelock was implanted in a patient on (b)(6)2024 during an rcr procedure.The patient developed a postoperative infection.No additional information was provided.
 
Event or Problem Description
Additional information received on 12/19/2024: on (b)(6) 2024, the patient started to experience low-grade fevers and slight redness to the incision site.Fourteen days postoperative, on (b)(6) 2024, the patient had constant aching and throbbing pain.Days later, the patient reported tenderness, pain, low-grade fevers, chills, puffiness, inflamed, redness, and warmth to touch at the incision site.However, there was no drainage from the incision site.The patient also reported weight loss.On (b)(6) 2024, the patient was prescribed cephalexin antibiotic.At one point, the patient reported improvement, but on (b)(6) 2024, the patient complained of worsening achy pain, swelling, tenderness, redness, fevers, chills, warmth to touch, weight loss, and pustule had developed.During a clinical visit on (b)(6) 2024, the patient continued to have the same symptoms; however, no purulence discharge.The patient was given clindamycin.On 12/28/2024, the patient reported a pustule draining reddish-yellow purulent exudate, increased redness, and hot to touch.On (b)(6) 2024, the patient had an incision and drainage procedure.Additional information received on 1/7/2025: as of (b)(6) 2024, the patient finished with physical therapy.The patient's shoulder is doing extremely well with no pain and a good range of motion.The incision has healed well.There are no signs of erythema, warmth, or symptoms of infection.
 
Additional Manufacturer Narrative
Additional information: b5, g3.
 
Additional Manufacturer Narrative
Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to a patient-specific event.

Brand Name
BIO-COMP SWIVELOCK C, CLD 5.5X19.1MM
Common Device Name
BIO SOFT TISSUE FIXATN FASTNR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key21079820
Report Number1220246-2025-09220
Device Sequence Number8444035
Product Code MAI
UDI-Device Identifier00888867026728
UDI-Public(01)00888867026728(11)240306(17)280229(10)15216699
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K203495
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberBIO-COMP SWIVELOCK C, CLD 5.5X19.1MM
Device Catalogue NumberAR-2323BCC
Device Lot Number15216699
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/09/2024
Supplement Date Received by Manufacturer12/19/2024
06/12/2025
Initial Report FDA Received Date01/06/2025
Supplement Report FDA Received Date01/15/2025
07/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/06/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown